Accidental organophosphate insecticide intoxication in children: a reminderReport as inadecuate




Accidental organophosphate insecticide intoxication in children: a reminder - Download this document for free, or read online. Document in PDF available to download.

International Journal of Emergency Medicine

, 4:32

First Online: 15 June 2011Received: 07 September 2010Accepted: 15 June 2011

Abstract

Misuse of organophosphate insecticides, even in case of domestic application, can be life threatening. We report the case of siblings admitted with respiratory distress, pinpoint pupils and slurred speech. The symptoms appear after spraying the skin by insecticides. Plasma pseudocholinesterase level appeared to be very low, consistent with acute intoxication with organophosphate insecticide.

Management of organophosphate poisoning consists of airway management, administration of oxygen and fluid, as well as atropine in increasing doses and pralidoxime. Decontamination of the patient-s skin and the removal of the patient-s clothes are mandatory in order to avoid recontamination of the patient as well as the surrounding healthcare personnel.

Plasma pseudocholinesterase analysis is a cheap and an easy indicator for organophosphate insecticides intoxications and could be used for diagnosis and treatment monitoring.

KeywordsPlasma pseudocolinesterase insecticides intoxication organophosphorus compound antidote children Electronic supplementary materialThe online version of this article doi:10.1186-1865-1380-4-32 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Author: Willemijn van Heel - Said Hachimi-Idrissi

Source: https://link.springer.com/article/10.1186/1865-1380-4-32







Related documents